Alert archive / Arizona / Wind Advisories in 2016
Wind Advisory 15, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 30, 2016, 2:14 PM MST. It took effect at Dec 2, 2016, 9:00 AM MST. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2016, 2:14 PM MST (21:14 UTC)
- In effect from
- Dec 2, 2016, 9:00 AM MST
- Expired
- Dec 3, 2016, 7:01 PM MST
- In force
- 34 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted.
093 WWUS75 KPSR 302114 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 214 PM MST WED NOV 30 2016 CAZ030-032-010915- /O.NEW.KPSR.WI.Y.0015.161202T1800Z-161203T0600Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 114 PM PST WED NOV 30 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. * AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS IN JOSHUA TREE NATIONAL PARK. THIS INCLUDES INTERSTATE 10. * TIMING...BETWEEN 10AM PST AND 10PM PST. * WINDS...NORTH WINDS AROUND 20 MPH...GUSTING UP TO 40-50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
9 follow-up statements
910 WWUS75 KPSR 010927 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 227 AM MST THU DEC 1 2016 AZZ020-025-CAZ031-033-012300- /O.EXB.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA...BLYTHE... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... THE SALTON SEA 227 AM MST THU DEC 1 2016 /127 AM PST THU DEC 1 2016/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY. * AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS IN JOSHUA TREE NATIONAL PARK. THIS INCLUDES INTERSTATE 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 35 TO 45 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-032-012300- /O.EXT.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 127 AM PST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY. * AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS IN JOSHUA TREE NATIONAL PARK. THIS INCLUDES INTERSTATE 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 35 TO 45 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
346 WWUS75 KPSR 010948 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 248 AM MST THU DEC 1 2016 AZZ020-025-CAZ031-033-012300- /O.COR.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- LOWER COLORADO RIVER VALLEY CA-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA...BLYTHE... BRAWLEY...CALEXICO...EL CENTRO...GLAMIS...IMPERIAL... THE SALTON SEA 248 AM MST THU DEC 1 2016 /148 AM PST THU DEC 1 2016/ ...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY. * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. THIS INCLUDES INTERSTATE 8. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 35 TO 45 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ CAZ030-032-012300- /O.EXT.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER...KEYS VIEW... LOST HORSE...CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN 148 AM PST THU DEC 1 2016 ...WIND ADVISORY IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY. * AFFECTED AREA...EASTERN RIVERSIDE COUNTY AS WELL AS IN JOSHUA TREE NATIONAL PARK. THIS INCLUDES INTERSTATE 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 35 TO 45 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
082 WWUS75 KPSR 012029 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 129 PM MST THU DEC 1 2016 AZZ020-025-CAZ030>033-020830- /O.CON.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 129 PM MST THU DEC 1 2016 /1229 PM PST THU DEC 1 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. THESE AFFECTED AREAS INCLUDE INTERSTATE 8 AND 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
296 WWUS75 KPSR 020444 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 944 PM MST THU DEC 1 2016 AZZ020-025-CAZ030>033-021400- /O.CON.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 944 PM MST THU DEC 1 2016 /844 PM PST THU DEC 1 2016/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MST /8 AM PST/ FRIDAY TO 9 PM MST /8 PM PST/ SATURDAY... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. THESE AFFECTED AREAS INCLUDE INTERSTATE 8 AND 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
497 WWUS75 KPSR 021346 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 646 AM MST FRI DEC 2 2016 AZZ020-025-CAZ030>033-030200- /O.CON.KPSR.WI.Y.0015.161202T1600Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 646 AM MST FRI DEC 2 2016 /546 AM PST FRI DEC 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ SATURDAY... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. THESE AFFECTED AREAS INCLUDE INTERSTATE 8 AND 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
550 WWUS75 KPSR 022005 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 105 PM MST FRI DEC 2 2016 AZZ020-025-CAZ030>033-030815- /O.CON.KPSR.WI.Y.0015.000000T0000Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 105 PM MST FRI DEC 2 2016 /1205 PM PST FRI DEC 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ SATURDAY... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. THESE AFFECTED AREAS INCLUDE INTERSTATE 8 AND 10. * TIMING...BETWEEN 8 AM PST /9 AM MST/ FRIDAY AND 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
546 WWUS75 KPSR 030752 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1252 AM MST SAT DEC 3 2016 AZZ020-025-CAZ030>033-032230- /O.CON.KPSR.WI.Y.0015.000000T0000Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 1252 AM MST SAT DEC 3 2016 /1152 PM PST FRI DEC 2 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ THIS EVENING... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA AS WELL AS IMPERIAL COUNTY. EASTERN RIVERSIDE COUNTY INCLUDING JOSHUA TREE NATIONAL PARK. THESE AFFECTED AREAS INCLUDE INTERSTATE 8 AND 10. * TIMING...THROUGH 8 PM PST /9 PM MST/ SATURDAY. * WINDS...NORTH WINDS AROUND 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
447 WWUS75 KPSR 032009 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 109 PM MST SAT DEC 3 2016 AZZ020-025-CAZ030>033-040400- /O.CON.KPSR.WI.Y.0015.000000T0000Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 109 PM MST SAT DEC 3 2016 /1209 PM PST SAT DEC 3 2016/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST /8 PM PST/ THIS EVENING... * AFFECTED AREA...THE LOWER COLORADO RIVER VALLEY INCLUDING THE YUMA AND MARTINEZ LAKE AREA...EASTERN RIVERSIDE COUNTY...JOSHUA TREE NATIONAL PARK...AND IMPERIAL COUNTY. THIS INCLUDES INTERSTATE 8 FROM YUMA TO THE COASTAL MOUNTAINS AND INTERSTATE 10 FROM BLYTHE TOWARD THE COACHELLA VALLEY. * TIMING...THROUGH 8 PM PST /9 PM MST/ TONIGHT. * WINDS...NORTH WINDS AROUND 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * IMPACTS...STRONG CROSSWINDS ON EAST/WEST ORIENTED ROADS AND LOCALLY REDUCED VISIBILITIES DUE TO AREAS OF BLOWING DUST CREATING HAZARDOUS DRIVING CONDITIONS. HIGH PROFILE VEHICLES MOST SUSCEPTIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ INIGUEZ
337 WWUS75 KPSR 040201 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 701 PM MST SAT DEC 3 2016 AZZ020-025-CAZ030>033-040315- /O.CAN.KPSR.WI.Y.0015.000000T0000Z-161204T0400Z/ LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER... FORTUNA FOOTHILLS...SAN LUIS...SOMERTON...YUMA... COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...THE SALTON SEA 701 PM MST SAT DEC 3 2016 /601 PM PST SAT DEC 3 2016/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE ADVISORY AREA CONTINUE TO DECREASE AND WILL RELAX FURTHER INTO THE EVENING. AS SUCH...THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 30, 1:30 PM MST, 44 minutes earlier.
Area forecast discussion, Nov 30, 1:30 PM MST, 44 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 130 PM MST Wed Nov 30 2016 && .SYNOPSIS... Dry northerly flow aloft will result in below normal temperatures and low humidity through Thursday. Another dry and cold weather disturbance is forecast to move into the region later Friday and Friday night. A slight chance of showers are forecast over portions of south central Arizona, generally from Phoenix eastward Friday evening. Gusty north winds will also resume along the Colorado River Valley Friday. Mostly clear skies and warmer temperatures are expected this weekend through early next week. A turn toward colder and more unsettled conditions is possible for the middle of next week. && .DISCUSSION... Tonight through Thursday... Dry northwest flow with nearly cloudless skies and low humidity will continue this period. Mostly light winds are forecast, with afternoon temperatures about 5 to 6 degrees below normal. Overnight lows tonight will remain below normal as well, with the coldest lower desert locations once again seeing lows near the freezing mark. Friday and Saturday... Little change in forecast thinking is expected this period. Models continue to forecast another deep and cold low pressure system to move into Arizona on Friday. Antecedent dry air over the region, and the fact that this approaching disturbance will track inland from Canada and away from the Pacific, suggests very little in the way of increased deep humidity and precip. However, disturbances undergoing a rapid southward latitudinal change usually intensify (conservation of vorticity). Therefore anticipating increased upper level dynamics, and a strong upward vertical motion field over central AZ, these factors should wring out every water molecule in the atmosphere, enough to produce considerable mid level clouds and threatening skies Friday afternoon and evening mainly from Phoenix eastward. Therefore slight chance precip will continue across southern Gila County late Friday afternoon and night. Additionally, another episode of gusty north winds will develop down Colorado River Valley Friday and Saturday. Clearing skies are expected Saturday afternoon as the low pressure system continues to deepen into Mexico throughout the day. Sunday and Monday... Dry northwest flow aloft will develop over the region this period. Nearly cloudless skies are expected with afternoon temperatures approaching seasonal normals. Tuesday and Wednesday... Confidence is increasing that a turn towards cooler and more unsettled weather is on the way during this period. The GFS, EURO, and many of their respective ensemble members are in remarkable agreement that a very deep long-wave trof will be dropping southward into the western US during this period as strong ridging builds northward into the Gulf of ALaska. A very cold airmass, with its origins from eastern Siberia is forecast to be pulled eastward and southward across the Bering Sea into Alaska and NW Canada, then into the Western US. Although the bulk of this very cold air will likely remain north of our cwa, there is a decent chance that enough of it will make its way into our cwa to produce a significant drop in temperatures, with lower desert highs potentially struggling to make their way out of the 50s. Although moisture will likely be limited with this system, there now appears that there will be at least enough moisture/dynamics to at least justify introducing some slight chance pops over the higher terrain of South-Central AZ. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: With no aviation impacts throughout the period expect light winds favoring typical diurnal patterns and occasionally becoming light and variable or calm. Light northwesterly winds will also be favored from mid to late afternoon. Skies will be clear to mostly clear with periods of FEW-SCT high clouds until very late tonight when BKN high cloud CIGS near 25kft. could move in. Southeast California/Southwest Arizona including KIPL and KBLH: Winds will be light and variable and also tend towards normal diurnal patterns. Skies will be clear to mostly clear with occasional FEW-SCT high clouds at 25kft. No aviation impacts are expected. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Friday through Tuesday: Elevated Fire Danger for southeast CA and the lower Colorado River Valley Friday and Saturday afternoons. A dry low pressure storm system will move through the region from the north beginning on Friday bringing strong gusty winds and drier air out west and only a slight chance of rain showers to the south central deserts and the eastern high country on Friday and Saturday. As a result, Joshua Tree N.P., higher elevations of eastern Riverside County CA, northern Imperial county CA and the lower Colorado River valley can expect several hours of elevated fire danger on both Friday and Saturday afternoons and early evenings. Very breezy to windy northerly winds of 20-30 mph sustained with gusts of 32-46 mph will develop from southeast CA to southwest AZ on Friday morning through Saturday evening. Min RH values of 12-17 percent on Friday over southeast CA will fall to 8-15 percent on Saturday before beginning a gradual rebound on Sunday. The south central deserts and the higher elevations out east will have lighter winds and min RH values of 20-30 percent or better with excellent overnight recovery. Expect breezy westerly winds with gusts of 15-22 mph to develop on Tuesday across the region with the next cold low pressure system. && .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report according to standard criteria. Spotter reports of wind and dust may be needed Friday across southeast CA and southwest/west AZ. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...Percha/Vasquez AVIATION...Sawtelle FIRE WEATHER...Sawtelle
Nearby
Wind Advisories in Arizona, 2016Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.